Here is My Question:
Hello, I am a Beth Israel patient in Boston/Lexington. Dr. Kinkel ordered my 1st Tysabri treatment in 2010. I had an increase in chest infections the first few years of treatment, but antibiotics always cured it. I haven't received ANY vaccinations/flu shots in 20 yrs. due to Guillain-Barre with Pneumo vax/Flu shot. Currently, I am on Tysabri every 6 wks. to decrease BV. I am 52. My daughter and I have T1 Diabetes. My daughter also has life-threatening food allergies, and COVID risk is REALLY high right now. My next Tysabri infusion is in 1 week. How many weeks can I miss before rebound?
Hello there former patient. We do have pretty good data on the amount of time required for disease activity to return after stopping Tysabri infusions (assuming you do not start another treatment to prevent this from occurring). Approximately 30 % of people who stop Tysabri will experience a return of disease activity. This most commonly occurs in people with MS who experienced significant disease activity in the year prior to starting Tysabri, defined as a relapse or new active MRI lesions. Approximately, 10 % of these relapses after stopping Tysabri are moderate to severe relapses.
Revere P (Rip) Kinkel, MDProfessor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.